Alert archive / Kansas / Wind Advisories in 2015

Wind Advisory 6, NWS Topeka, KS

November 11, 20155 counties in Kansas

NWS Topeka, KS issued this wind advisory at Nov 11, 2015, 2:14 PM CST for 5 counties in Kansas. It took effect at Nov 11, 2015, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2015, 2:14 PM CST (20:14 UTC)
In effect from
Nov 11, 2015, 6:00 PM CST
Expired
Nov 11, 2015, 11:36 PM CST
In force
6 hr
Issued by
NWS Topeka, KS

Counties Douglas County, KS, Marshall County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 32 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS73 KTOP 112014
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
214 PM CST WED NOV 11 2015

KSZ010-022-023-039-040-120030-
/O.UPG.KTOP.WI.Y.0005.000000T0000Z-151112T0500Z/
/O.NEW.KTOP.WI.Y.0006.151112T0000Z-151112T0600Z/
/O.EXB.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
MARSHALL-RILEY-POTTAWATOMIE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...WAMEGO...
TOPEKA...LAWRENCE
214 PM CST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. 

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET.

* WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE
  AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY.

* IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER
  LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

&&

$$

KSZ011-012-024-026-120030-
/O.EXB.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
/O.EXT.KTOP.WI.Y.0005.151112T0000Z-151112T0600Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-
INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...OSKALOOSA
214 PM CST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET.

* WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE
  AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY.

* IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER
  LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

&&

$$

KSZ008-009-020-021-034>037-120030-
/O.EXB.KTOP.WI.Y.0005.151112T0000Z-151112T0600Z/
/O.EXT.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA...
CLAY CENTER...MINNEAPOLIS...ABILENE...JUNCTION CITY...
COUNCIL GROVE
214 PM CST WED NOV 11 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. 

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET.

* WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE
  AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY.

* IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER
  LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

&&

$$

KSZ038-054>056-058-059-120030-
/O.EXT.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
/O.EXT.KTOP.WI.Y.0005.151112T0000Z-151112T0600Z/
WABAUNSEE-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...ALMA...EMPORIA...OSAGE CITY...OTTAWA...
BURLINGTON...LEBO...GARNETT
214 PM CST WED NOV 11 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET.

* WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE
  AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY.

* IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER
  LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

&&

$$

WOLTERS
3 follow-up statements
439 
WWUS73 KTOP 120000
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
600 PM CST WED NOV 11 2015


KSZ008-009-020-021-034>038-054>056-058-059-120600-
/O.EXP.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
/O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA...
CLAY CENTER...MINNEAPOLIS...ABILENE...JUNCTION CITY...
COUNCIL GROVE...ALMA...EMPORIA...OSAGE CITY...OTTAWA...
BURLINGTON...LEBO...GARNETT
600 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ010-022-023-039-040-120600-
/O.EXP.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
/O.CON.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/
MARSHALL-RILEY-POTTAWATOMIE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...WAMEGO...
TOPEKA...LAWRENCE
600 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ011-012-024-026-120600-
/O.EXP.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/
/O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-
INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...OSKALOOSA
600 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 TO 50 MPH.

* IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
937 
WWUS73 KTOP 120334
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CST WED NOV 11 2015

KSZ008-009-020-021-034>037-054-058-120445-
/O.CAN.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON-
COFFEY-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA...
CLAY CENTER...MINNEAPOLIS...ABILENE...JUNCTION CITY...
COUNCIL GROVE...EMPORIA...BURLINGTON...LEBO
934 PM CST WED NOV 11 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY FOR NORTH CENTRAL KANSAS AND PARTS OF EAST CENTRAL
KANSAS.

$$

KSZ022-120445-
/O.CAN.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
934 PM CST WED NOV 11 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY FOR NORTH CENTRAL KANSAS AND PARTS OF EAST CENTRAL
KANSAS.

$$

KSZ010-023-039-040-120600-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/
MARSHALL-POTTAWATOMIE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...WAMEGO...TOPEKA...LAWRENCE
934 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ038-055-056-059-120600-
/O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/
WABAUNSEE-OSAGE-FRANKLIN-ANDERSON-
INCLUDING THE CITIES OF...ALMA...OSAGE CITY...OTTAWA...GARNETT
934 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ011-012-024-026-120600-
/O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-
INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...OSKALOOSA
934 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
477 
WWUS73 KTOP 120536
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1136 PM CST WED NOV 11 2015

KSZ011-012-024-026-038-055-056-059-120645-
/O.CAN.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-OSAGE-FRANKLIN-ANDERSON-
INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...
OSKALOOSA...ALMA...OSAGE CITY...OTTAWA...GARNETT
1136 PM CST WED NOV 11 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. 

$$

KSZ010-023-039-040-120645-
/O.CAN.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/
MARSHALL-POTTAWATOMIE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...WAMEGO...TOPEKA...LAWRENCE
1136 PM CST WED NOV 11 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 11, 11:22 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 11, 11:22 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
1122 AM CST WED NOV 11 2015

...Update to aviation forecast discussion...

.SHORT TERM...(Today and Tonight)
Issued at 500 AM CST WED NOV 11 2015

Several concerns exist in the short-term: the marginal risk for a
few strong to severe thunderstorms, the very strong non-convective
winds, and the extreme fire weather concerns as a result of
these strong winds and very dry fuels.

Satellite imagery showed the mid-level low and surface low nearly co-
located across far eastern Colorado and extending into western
Kansas early this morning.  With this deep mid-level trough in
place, the southwesterly flow was resulting in a decent surge of
moisture into central U.S., resulting in low clouds overspreading
the area. These overcast skies combined with increasing southerly
winds resulted in nearly steady or rising temperatures early this
morning.  Based on surface observations, a warm front was stretched
across far northern Kansas, with east-northeasterly winds near the
KS/NE border keeping temperatures a bit cooler.

With a 100+kt 500mb jet in place, this surface low and mid-level
trough will quickly sweep eastward across the CWA today, pushing a
cold front and dryline eastward mid morning through mid afternoon.
As this strong system approaches the area and lift increases, short-
range models show the potential for a few scattered showers and
thunderstorms to develop near the KS/NE border this morning.
However, the bigger concern for thunderstorm development comes with
the cold front/dryline. Models show 0-6km shear and CAPE values
quickly increasing this morning, especially during the 15z-18z
timeframe and persisting into early this afternoon.  0-6km shear
values should increase from 50kts to around 85kts from mid to late
morning with MU CAPE values upwards of 400-600 J/kg.  While this
instability isn't overly impressive, model soundings show this
instability in the low-levels, so it wouldn't take much lift to be
able to develop thunderstorms. However, based on how quickly this
system will push eastward, the better severe potential looks to be
in extreme northeast Kansas and into Missouri.  In far northeast
Kansas, the main concerns with any strong storms that develop will
be damaging winds and possibly some large hail and a very isolated
tornado threat.  While this precipitation should exit the area
during the early afternoon hours, models show the potential for some
wrap-around precipitation on the back-side of the low clipping far
north central and northern Kansas late this afternoon into this
evening (however, most of this precipitation should stay in
Nebraska).

The bigger concern today may end up being the very gusty non-
convective winds expected across the entire outlook area as very
steep lapse rates and deep mixing should easily usher strong winds
from the surging low-level jet down to the surface. As a result,
expect widespread 35-45 mph winds with a few hours where 50-60 mph
winds will be possible across north central and east central Kansas.
The HRRR/RAP are in good agreement with an area of very strong winds
mixing down to the surface by 17-18z and tracking eastward across
east central Kansas into early this afternoon. Across north central
Kansas, the concerns increases by this afternoon as the system
tracks directly over the area, so expect deep mixing once again.  As
a result, the High Wind Warning was expanded across portions of the
outlook area, with a Wind Advisory in effect elsewhere.  These
strong winds combined with dry fuels will also lead to extreme fire
danger concerns for today (see Fire Weather Discussion).  The strong
southwesterly winds ahead of the cold front will help to push high
temperatures into the mid/upper 60s and possibly near 70 degrees
across far eastern Kansas, but expect falling temperatures through
much of the afternoon.  Cooler conditions are expected across north
central Kansas due to the earlier timing of the frontal passage, so
highs may only reach into the upper 50s/low 60s.

With a tight pressure gradient on the back-side of these system,
expect very breezy winds to persist through the evening hours with
gusts upwards of 35-45 mph before diminishing slightly through the
overnight hours.  With these southwesterly winds shifting to the
northwest behind the cold front, this northwesterly flow will
support decent cold-air advection into the area with lows tonight
expected to plunge into the 30s.

.LONG TERM...(Thursday through Tuesday)
Issued at 500 AM CST WED NOV 11 2015

Thursday through Sunday, the amplified upper level trough across the
upper Midwest will move northeast across northern New England. A
secondary upper level trough will dig southeast out of central Canada
into the upper Midwest Thursday night. This will keep northwest flow
aloft across the plains Thursday through Friday Night. The upper flow
will become zonal this weekend across the central and southern
plains. An amplified upper level trough will move onshore across the
western US on Sunday. This H5 trough will begin to kick a weaker
upper level trough embedded in the southern stream of the upper jet
northeast into west TX, then northeast across OK and into southwest
MO by Sunday night.

Expect mostly clear skies through the weekend. A broad surface ridge
of high pressure will slowly drift southeast across the central and
southern plains. Low-level cold air advection will keep temperatures
near or slightly below seasonal norms, with highs in the mid to
upper 50s for both Thursday and Friday. As the Surface ridge moves
east into the central and and southern MS river valley, surface
winds will become southerly. The southerly surface winds will help
to warm temperatures into the lower to mid 60s both Saturday and
Sunday. As the lead southern stream H5 trough lifts northeast across
TX into OK late Sunday afternoon, there may be an increase in cloud
cover across the southeast counties of the CWA Sunday afternoon.

Sunday night through Wednesday, the upper trough across the western
US will move east across the west central US and dessert southwest,
then amplify as it lifts east-northeast across the southern plains.
Ahead of the H5 trough southerly low-level winds will transport
deeper gulf moisture northward into KS. The resulting isentropic
lift will cause periods of showers and perhaps some isolated
thunderstorms late Sunday night through Monday night. The rain
chances will increase on Tuesday as the upper trough amplifies into
a closed upper low across west TX and shifts east-northeast across
OK into southeast KS by 18Z Wednesday. I suppose if the elevated
instability increases enough there could be chances for elevated
thunderstorms through the period as well. A cold front will push
southeast through the area Wednesday afternoon. A band of steady
rain will develop in the TROWAL region on the northwest and west
side of the upper low, which will be moving east across western MO
by Wednesday afternoon and evening. At this time there does not look
to be enough cold air for snow as 850mb temps should remain above 4
deg C in the TROWAL region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1122 AM CST WED NOV 11 2015

Strong, gusty winds will be the main concern for this TAF period.
Winds are beginning to pick up with sites expected to see gusts
between 40-45kts this afternoon, with a few brief gusts up to 50kts
possible. The cold front is expected to reach MHK near 22Z, and
TOP/FOE shortly after. With this frontal passage, SW winds will
shift NW and MVFR ceilings will briefly return until the low moves
clear of the area. After 10-12Z, skies will clear, but a tight
pressure gradient will keep gusts in the TAFs through the end of the
period.

&&

.FIRE WEATHER...
Issued at 500 AM CST WED NOV 11 2015

The KS Forrest Service has advised us that fuels are critical across
the outlook area.  In addition to these critical dry fuels, expect
persistent wind gusts of 35-45 mph mid morning through this
afternoon with gusts potentially reaching upwards of 50-60 mph at
times across portions of north central and east central Kansas.
These winds will initially be out of the southwest, shifting to the
northwest behind the cold front.  With a strong dryline pushing
through the area late this morning into this afternoon, this plunge
in dewpoints will result in relative humidity values dropping into
the 24-38 percent range across much of the outlook area.  With these
expected conditions in place, a Red Flag Warning remains in effect
for the entire outlook area today.

&&

.TOP Watches/Warnings/Advisories...
Red Flag Warning until 8 PM CST this evening for KSZ008>012-
020>024-026-034>040-054>056-058-059.

Wind Advisory from 3 PM this afternoon to midnight CST tonight
for KSZ011-012-024-026.

High Wind Warning until 11 PM CST this evening for KSZ008-009-
020-021-034>037.

Wind Advisory until 11 PM CST this evening for KSZ010-022-023-
039-040.

High Wind Warning until 3 PM CST this afternoon for KSZ038-
054>056-058-059.

Wind Advisory from 3 PM this afternoon to 11 PM CST this evening
for KSZ038-054>056-058-059.

&&

SHORT TERM...Hennecke
LONG TERM...Gargan
AVIATION...Heller
FIRE WEATHER...Hennecke
Hazardous weather outlook, Nov 11, 2:07 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
207 PM CST WED NOV 11 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-122015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
207 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS GUSTING TO AROUND 50 MPH WILL PERSIST INTO THE
EVENING. THESE WINDS CAN CAUSE TREE DAMAGE AND DOWNED POWER LINES.
A HIGH WIND WARNING IS IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM. A
WIND ADVISORY IS POSTED FROM 6 PM UNTIL MIDNIGHT.

THE STRONG WINDS WILL ALSO LEAD TO EXTREME FIRE DANGER THIS
AFTERNOON. DO NOT DISCARD CIGARETTES OUT THE WINDOW AND DO NOT
DRIVE INTO TALL GRASSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

WOLTERS

In the hours before

Local storm report, Nov 11, 1:57 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
157 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     NON-TSTM WND GST GARNETT                 38.28N 95.24W
11/11/2015  M58 MPH          ANDERSON           KS   AWOS

&&

KSANDERS
Local storm report, Nov 11, 2:00 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
200 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     NON-TSTM WND DMG EMPORIA                 38.40N 96.18W
11/11/2015                   LYON               KS   LAW ENFORCEMENT

            ONE FOOT PLUS DIAMETER TREES REPORTED BLOWN DOWN IN BOTH
            EMPORIA AND AMERICUS.

&&

BDRAKE
Local storm report, Nov 11, 2:05 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
205 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     NON-TSTM WND DMG CARBONDALE              38.82N 95.69W
11/11/2015                   OSAGE              KS   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN IN THE CITY OF CARBONDALE.
            EXTENT OF DAMAGE AND CUSTOMER BASE AFFECTED IS UNKNOWN.

&&

BDRAKE
Local storm report, Nov 11, 2:07 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
207 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     NON-TSTM WND DMG POMONA LAKE             38.66N 95.58W
11/11/2015                   OSAGE              KS   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN. EXTENT OF DAMAGE UNKNOWN.

&&

BDRAKE
Local storm report, Nov 11, 2:11 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
211 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND DMG LAWRENCE                38.96N 95.26W
11/11/2015                   DOUGLAS            KS   BROADCAST MEDIA

            LARGE TREE BRANCH OVER THE STREET AT 7TH AND LOCUST.

&&

KSANDERS
Local storm report, Nov 11, 2:13 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
213 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND DMG OTTAWA                  38.62N 95.27W
11/11/2015                   FRANKLIN           KS   LAW ENFORCEMENT

            SEMI TRAILER BLOWN OVER IN OTTAWA. NO SPECIFICS ON
            WHETHER THIS WAS LOADED OR EMPTY.

&&

BDRAKE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 10:25 PM CSTHigh Wind WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more20 hr
Nov 11, 10:44 AM CSTSpecial Weather StatementTOPWashington46 min
Nov 11, 12:02 PM CSTSpecial Weather StatementTOPBrown, Jackson, Nemaha43 min

Nearby

Wind Advisories in Kansas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.